question-icon

Are there any medications that cause tooth decay?

default
Posted on Sat, 10 Aug 2019
Question: Are there any medications that cause tooth decay? I am on different ant-irejection drugs and several other drugs. All of a sudden I have a mouth full of cavaties. I had not had any for several years. Would appreciate your knowledge of this. Thank you. XXXXXXX XXXXXXX
doctor
Answered by Dr. Salah Saad Shoman (1 hour later)
Brief Answer:

Yes.

Detailed Answer:

Hi,

I have gone through your question and I understand your concerns but unfortunately, several medications have a negative effect on teeth by different mechanisms.

These medications include antacids, antidepressants, blood pressure medications, pain relief medications, antihistamines and decongestants.

So, I would recommend that you send back more details on the medications you are taking to be able to help you further with details on how to avoid this negative effect.

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Salah Saad Shoman (11 hours later)
Thank you so much for your help. I have been doing some searching on the internet and have found several sites that list several meds that can cause dry mouth which then causes tooth decay. I take at least 14 medications daily, plus others I only take when needed. Your answer is the same as the others I found. Thank you so much for answering my inquiry. Now I have to go through the lists and highlight the meds I take. I already see several. Thank you so much!!! XXXXXXX XXXXXXX
doctor
Answered by Dr. Salah Saad Shoman (54 minutes later)
Brief Answer:

You are most welcome.

Detailed Answer:

Hi,

May you always be in good health.

Please let me know if you need any further help and if you don't have any other clarifications then you may please close the discussion.

Hope I have answered your query.

Take care

Dr Salah Saad Shoman
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 2444 Questions

premium_optimized

The User accepted the expert's answer

Share on
Are there any medications that cause tooth decay?

Brief Answer: Yes. Detailed Answer: Hi, I have gone through your question and I understand your concerns but unfortunately, several medications have a negative effect on teeth by different mechanisms. These medications include antacids, antidepressants, blood pressure medications, pain relief medications, antihistamines and decongestants. So, I would recommend that you send back more details on the medications you are taking to be able to help you further with details on how to avoid this negative effect. Hope I have answered your query. Let me know if I can assist you further.